Alert archive / New York / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 34, NWS Albany, NY

May 29, 2012Columbia County, New York; Berkshire County, Massachusetts

NWS Albany, NY issued this severe thunderstorm warning at May 29, 2012, 5:44 PM EDT for Columbia County, New York; Berkshire County, Massachusetts. It was in force for 61 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2012, 5:44 PM EDT (21:44 UTC)
Expired
May 29, 2012, 6:45 PM EDT
In force
61 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Berkshire County, MA, Columbia County, NY

The radar

The Albany radar (KENX), 87 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 6:00 PM EDTHAIL 1South Egremont, MA
May 29, 6:05 PM EDTHAIL 11 S Great Barrington, MA
May 29, 6:10 PM EDTHAIL 1Great Barrington, MA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 12:26 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.7 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1908 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1908 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1026 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

270 
WUUS51 KALY 292144
SVRALY
MAC003-NYC021-292245-
/O.NEW.KALY.SV.W.0034.120529T2144Z-120529T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
544 PM EDT TUE MAY 29 2012

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  SOUTHEASTERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 645 PM EDT

* AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM LENOX TO COPAKE...OR ALONG A
  LINE EXTENDING FROM 8 MILES SOUTH OF PITTSFIELD TO 15 MILES
  SOUTHWEST OF GREAT BARRINGTON...AND MOVING NORTHEAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
   PITTSFIELD BY 550 PM EDT...
   LEE AND GREAT BARRINGTON BY 555 PM EDT...
   ASHLEY FALLS BY 600 PM EDT...
   SHEFFIELD BY 605 PM EDT...
   SANDISFIELD AND BECKET BY 620 PM EDT...
   OTIS BY 630 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

&&

LAT...LON 4238 7301 4238 7306 4233 7306 4231 7299
      4216 7302 4214 7304 4214 7307 4212 7305
      4209 7307 4205 7305 4206 7373 4249 7338
      4249 7298
TIME...MOT...LOC 2144Z 243DEG 29KT 4234 7327 4208 7356

$$

NAS/JPV
1 follow-up statement
879 
WWUS51 KALY 292219
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
619 PM EDT TUE MAY 29 2012

NYC021-292228-
/O.CAN.KALY.SV.W.0034.000000T0000Z-120529T2245Z/
COLUMBIA NY-
619 PM EDT TUE MAY 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COLUMBIA COUNTY
IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

LAT...LON 4207 7344 4245 7336 4242 7300 4238 7301
      4238 7306 4233 7306 4231 7299 4216 7302
      4214 7304 4214 7307 4212 7305 4209 7307
      4205 7305
TIME...MOT...LOC 2218Z 243DEG 29KT 4246 7293 4220 7323

$$

MAC003-292245-
/O.CON.KALY.SV.W.0034.000000T0000Z-120529T2245Z/
BERKSHIRE MA-
619 PM EDT TUE MAY 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHERN BERKSHIRE COUNTY...

AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF
WASHINGTON TO HARTSVILLE...OR ALONG A LINE EXTENDING FROM 15 MILES
EAST OF PITTSFIELD TO GREAT BARRINGTON...MOVING NORTHEAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ROOSTERVILLE...NEW BOSTON...COLD SPRING AND WEST OTIS BY 625 PM
  EDT...
  EAST OTIS...OTIS WOOD LANES...NORTH OTIS AND BECKET CENTER BY 630
  PM EDT...
  BONNY RIGG CORNERS AND ALGERIE FOUR CORNERS BY 635 PM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

LAT...LON 4207 7344 4245 7336 4242 7300 4238 7301
      4238 7306 4233 7306 4231 7299 4216 7302
      4214 7304 4214 7307 4212 7305 4209 7307
      4205 7305
TIME...MOT...LOC 2218Z 243DEG 29KT 4246 7293 4220 7323

$$

NAS/JPV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 4:07 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, May 29, 4:07 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
407 PM EDT TUE MAY 29 2012

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE LOCAL THIS AFTERNOON
AND TONIGHT AS A COLD FRONT APPROACHES. SOME OF THE THUNDERSTORMS
WILL BE SEVERE AND PRODUCE HEAVY RAINFALL. A SECONDARY COLD FRONT
WILL MOVE ACROSS THE REGION WEDNESDAY WITH SCATTERED SHOWERS AND
THUNDERSTORMS AHEAD OF IT MAINLY FROM THE GREATER CAPITAL DISTRICT
AND SCHOHARIE VALLEY SOUTH AND EAST.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
HAVE ADDED ULSTER AND DUTCHESS COUNTIES TO THE CURRENT TORNADO
WATCH #313 UNTIL 9 PM. MINOR ADJUSTMENTS WERE MADE BASED ON
OBSERVATIONAL DATA. HAIL FROM AROUND AN INCH UP TO 3.5 INCHES HAS
BEEN REPORTED WITH TODAY SEVERE STORMS. PLEASE SEND YOUR REPORTS
OF HAIL AND WIND DAMAGE TO THE NATIONAL WEATHER SERVICE.

TORNADO WATCH #313 IS IN EFFECT UNTIL 9 PM FOR THE ENTIRE
FORECAST AREA EXCEPT ULSTER...DUTCHESS AND LITCHFIELD. IN
COORDINATION WITH THE STORM PREDICTION CENTER MUCH OF THE FORECAST
WAS UPGRADED TO MODERATE RISK.

MORNING SOUNDING IS LOCKED AND LOADED FOR HI END SLIGHT RISK/MOD
SEVERE EVENT....CAPES 3000 J/KG, SWEAT 301, 0-3KM STM REL HEL 141
M2/S2. EHI 1-2 SOUTH 2-4 NORTH..LI DROP TO -11.

SHEAR RELATIVELY UNIDIRECTIONAL...AND HT FALLS ASSOC WITH
APPROACH HING JET BEGINNING TO IMPACT W PTNS OF RGN...BUT BEST JET
DYNAMICS WILL NOT ARRIVE UNTIL BULK OF EVENT IS OVER...SPARING US
FROM THE WORST CASE SCENARIO.

MAIN THREATS WILL BE DAMAGING WINDS...LARGE HAIL...AND WITH PWATS
OF 1.6 INCHES HEAVY RAIN. FORTUNATELY THEY WILL BE MOVING 30+
KNOTS.

TD IN UPPER 60S AND LOW 70S...FULL SUN BEATING DOWN ON RGN ATTM.
TEMPS ALREADY INTO THE 80S.

17UTC SOUNDING AUTHORIZED.

HRR/LOCAL WRF HANDLED THIS MORNINGS EVENT TO THE N WELL. THEY BOTH
ORGANIZE LINES OF CONVECTION ACROSS THE N TIER OF FCA
16-18UTC...WITH EXPLOSIVE DEVELOPMENT ALONG OUTFLOW BOUNDARIES FM THIS
MORNINGS CONVECTION...AND THE LAKE BREEZE FRONTS AS CDFNT OR COLD
POOLS WITH INITIAL CONVECTION SPREADS EAST.

WORDING FOR LARGE HAIL/DAMAGING WINDS/HVY RAIN...ADDED TO ZONES IN
ANTICIPATION OF WATCH.

GRIDS MODIFIED TO REFLECT TIMING ANS EVOLVING SKY CONDITIONS. MAX
TEMPS ELEVATED BASED ON NEW GUID AND SUN.

PVS AFD...WIDESPREAD AND ORGANIZED CONVECTION IS EXPECTED TODAY INTO
TONIGHT AHEAD OF A COLD FRONT WHICH IS EXPECTED TO CROSS THE FA
LATE TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING AND THE UPPER
TROUGH AXIS. FOR MUCH OF THE PERIOD FROM TODAY THROUGH TONIGHT THE
FA WILL REMAIN IN THE WARM SECTOR WITH A VERY HUMID AIRMASS
REMAINING IN PLACE AS DEWPOINTS REMAIN IN THE 60S TO NEAR 70
THROUGH THIS EVENING. WHILE MID LEVEL LAPSES RATES LESSEN TO 5.5
TO 7 C/KM...MLMUCAPES REMAIN VERY HIGHS WITH UP TO 3500 J/KG PSBL
EARLY THIS AFTERNOON AND INCREASING UPPER JET DYNAMICS AS UPPER
JET ENDS UP PUTTING FA IN EQUATORWARD ENTRANCE REGION OF A
CYCLONICALLY CURVED 100+ KT JET MAX OVER SRN ONTARIO. BOTH
DAMAGING WINDS AND LARGE HAIL WILL CONTINUE TO BE POSSIBLE
ESPECIALLY DURING THE AFTERNOON INTO THE EVENING HOURS WITH WBZ
HEIGHTS FALLING TO BTWN 9 AND 11 K FT ACRS MUCH OF FA BY THIS
EVENING. EXPECT HIGHS TODAY IN THE UPPER 70S TO UPPER 80S WITH
LOWS TONIGHT IN THE MID 50S TO MID 60S. CONTINUE THE ENHANCED
WORDING MENTIONING THE POTENTIAL FOR SEVERE THUNDERSTORMS AS WELL
AS HEAVY RAINFALL IN THE ZONE FORECASTS AND GRIDS.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
THERE WILL STILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY
WEDNESDAY AFTERNOON INTO EARLY WEDNESDAY EVENING MAINLY FROM THE
GREATER CAPITAL DISTRICT AND SCHOHARIE VALLEY SOUTH AND EAST AHEAD
OF A SECONDARY COLD FRONT. ANOTHER SHORT WAVE MOVING THROUGH THE
UPPER TROUGH WILL PROVIDE FARTHER SUPPORT. WHILE NOT EXPECTING
SEVERE SMALL HAIL IS POSSIBLE AS WET BULB ZERO HEIGHTS FALL. EXPECT
HIGHS ON WEDNESDAY IN THE MID 70S TO MID 80S.

EXPECTING DRY WEATHER AS HIGH PRESSURE BUILDS IN AT THE SURFACE WITH
RIDGING BUILDING IN ALOFT BY LATE IN WEEK. TEMPERATURES WILL BE
SEASONABLE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
LOOKING AT A WET WEEKEND AS A LOW PRESSURE SYSTEM MOVES THROUGH.
CLOSED LOW FORMS OVER THE UPPER MID WEST THEN LIFTS NORTHWARD ACROSS
THE GREAT LAKES. LOW WILL PASS TO OUR WEST. AT THIS TIME...BEST
CHANCES FOR SHOWERS ARE SATURDAY DURING THE DAY.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE LOCAL THIS AFTERNOON
AND TONIGHT AS A COLD FRONT APPROACHES. SOME OF THE THUNDERSTORMS
WILL BE SEVERE AND PRODUCE HEAVY RAINFALL. A SECONDARY COLD FRONT
WILL MOVE ACROSS THE REGION WEDNESDAY WITH SCATTERED SHOWERS AND
THUNDERSTORMS AHEAD OF IT MAINLY FROM THE GREATER CAPITAL DISTRICT
AND SCHOHARIE VALLEY SOUTH AND EAST.

MVFR CONDITIONS WILL OCCUR WITH BRIEF IFR EXPECTED WITH ANY
THUNDERSTORM ALONG WITH HEAVY RAINFALL.

OVERNIGHT WITH WET GROUND MVFR ARE EXPECTED WITH IFR POSSIBLE
ESPECIALLY AT KGFL. AN IMPROVEMENT TO VFR EXPECTED AFTER SUNRISE
WITH VFR PERSISTING THROUGH THE MORNING.

SOUTHERLY WINDS WILL SHIFT TO WESTERLY WITH THE PASSAGE OF THE COLD
FRONT.

OUTLOOK...
WED...IMPROVING TO VFR. SLIGHT CHC SHRA/TSRA KALB AND CHC AT KPOU.
THU-FRI...VFR...NO SIG WX.
FRI NIGHT...VFR/MVFR. CHC SHRA
SAT...MVFR WITH IFR POSSIBLE. SHOWERS LIKELY.

&&

.FIRE WEATHER...
SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE LOCAL THIS AFTERNOON
AND TONIGHT AS A COLD FRONT APPROACHES. SOME OF THE THUNDERSTORMS
WILL BE SEVERE AND PRODUCE HEAVY RAINFALL. A SECONDARY COLD FRONT
WILL MOVE ACROSS THE REGION WEDNESDAY WITH SCATTERED SHOWERS AND
THUNDERSTORMS AHEAD OF IT MAINLY FROM THE GREATER CAPITAL DISTRICT
AND SCHOHARIE VALLEY SOUTH AND EAST.

&&

.HYDROLOGY...
SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE LOCAL THIS AFTERNOON
AND TONIGHT AS A COLD FRONT APPROACHES. SOME OF THE THUNDERSTORMS
WILL BE SEVERE AND PRODUCE HEAVY RAINFALL. A SECONDARY COLD FRONT
WILL MOVE ACROSS THE REGION WEDNESDAY WITH SCATTERED SHOWERS AND
THUNDERSTORMS AHEAD OF IT MAINLY FROM THE GREATER CAPITAL DISTRICT
AND SCHOHARIE VALLEY SOUTH AND EAST.

VERY UNSTABLE AND HUMID AIRMASS OVER REGION WITH HIGH PERCEPTIBLE
WATER VALUES. SOME STORMS WILL PRODUCE HEAVY RAINFALL. IF STORM
TRAINING OR BACK BUILD FLASH FLOODING COULD BE A MAJOR CONCERN. THREAT
OS NOT WIDESPREAD ENOUGH FOR A FLASH FLOOD WATCH.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...IAA/SNYDER
NEAR TERM...IAA/SNYDER
SHORT TERM...IAA
LONG TERM...IAA
AVIATION...IAA/KL
FIRE WEATHER...IAA/11
HYDROLOGY...IAA/11
Hazardous weather outlook, May 29, 4:19 PM EDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
419 PM EDT TUE MAY 29 2012

MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-082>084-
VTZ013>015-301100-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
419 PM EDT TUE MAY 29 2012

...TORNADO WATCH 313 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...EAST
CENTRAL NEW YORK AND SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON
INTO THE EARLY EVENING MAINLY FROM THE GREATER CAPITAL DISTRICT
AND SCHOHARIE VALLEY SOUTH AND EAST ALONG AND AHEAD OF A SECONDARY
COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS BEEN REQUESTED FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL NEW YORK...ALBANY...COLUMBIA...DUTCHESS...FULTON...
GREENE...HAMILTON...HERKIMER...MONTGOMERY...RENSSELAER...SARATOGA...
SCHENECTADY...SCHOHARIE...ULSTER...WARREN...WASHINGTON.

CTZ001-013-301100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-
419 PM EDT TUE MAY 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS INTO TONIGHT...AS
A COLD FRONT APPROACHES FROM THE WEST. DAMAGING WINDS AND LARGE
HAIL WILL BE THE MAIN THREATS WITH HEAVY RAINFALL ALSO POSSIBLE.
THUNDERSTORMS ARE EXPECTED TO MOVE EASTERLY 25 TO 35 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON
INTO EARLY WEDNESDAY EVENING MAINLY FROM THE GREATER CAPITAL
DISTRICT AND SCHOHARIE VALLEY SOUTH AND EAST ALONG AND AHEAD OF A
SECONDARY COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 29, 5:04 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
504 PM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     GALWAY                  43.02N  74.03W
05/29/2012                   SARATOGA           NY   PUBLIC

            MULTIPLE TREES AND WIRES DOWN AT HICKORY ROAD

&&

EVENT NUMBER ALY1200044

OKEEFE
Special weather statement, May 29, 5:15 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
515 PM EDT TUE MAY 29 2012

NYZ060-061-064>066-292145-
EASTERN ULSTER NY-WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
WESTERN COLUMBIA NY-EASTERN COLUMBIA NY-
515 PM EDT TUE MAY 29 2012

...A STRONG THUNDERSTORM IN

  ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...

AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS AROUND 50
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED
NEAR RED HOOK...OR OVER RHINEBECK...AND MOVING NORTHEAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTHEAST OF CLERMONT BY 525 PM EDT
PINE PLAINS BY 530 PM EDT
ANCRAM BY 540 PM EDT

LAT...LON 4214 7381 4203 7352 4184 7388 4199 7401
TIME...MOT...LOC 2115Z 237DEG 25KT 4196 7383

NAS/JPV
Local storm report, May 29, 5:25 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
525 PM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             LAKE GEORGE VILLAGE     43.43N  73.72W
05/29/2012  E1.25 INCH       WARREN             NY   FACEBOOK

0425 PM     TSTM WND DMG     FORT JOHNSON            42.96N  74.24W
05/29/2012                   MONTGOMERY         NY   PUBLIC

            TREE DOWN AT FULTON MONTGOMERY CC

0426 PM     TSTM WND DMG     CRANESVILLE             42.92N  74.14W
05/29/2012                   MONTGOMERY         NY   PUBLIC

            TREES DOWN

0446 PM     TSTM WND DMG     CHARLTON                42.93N  73.97W
05/29/2012                   SARATOGA           NY   TRAINED SPOTTER

            TREE SHEARED OFF AT CHARLTON HEIGHTS ELEMENTARY SCHOOL

0450 PM     TSTM WND GST     WEST MILTON             43.04N  73.93W
05/29/2012  E60 MPH          SARATOGA           NY   TRAINED SPOTTER

0450 PM     HAIL             WEST MILTON             43.04N  73.93W
05/29/2012  E1.00 INCH       SARATOGA           NY   TRAINED SPOTTER

0452 PM     HAIL             WESTMINSTER             43.08N  72.46W
05/29/2012  E1.75 INCH       WINDHAM            VT   LAW ENFORCEMENT

0455 PM     HAIL             NISKAYUNA               42.82N  73.90W
05/29/2012  E1.00 INCH       SCHENECTADY        NY   PUBLIC

            AT GE GLOBAL RESEARCH CAMPUIS

0457 PM     HAIL             NISKAYUNA               42.82N  73.90W
05/29/2012  M1.00 INCH       SCHENECTADY        NY   METEOROLOGIST

            WEATHERNET 6 METEOROLOGIST

0458 PM     HAIL             1 NNW NISKAYUNA         42.83N  73.90W
05/29/2012  E1.00 INCH       SCHENECTADY        NY   NWS EMPLOYEE

0510 PM     TSTM WND DMG     SARATOGA SPRINGS        43.07N  73.78W
05/29/2012                   SARATOGA           NY   PUBLIC

            TREE LIMBS DOWN

&&

EVENT NUMBER ALY1200045
EVENT NUMBER ALY1200046
EVENT NUMBER ALY1200047
EVENT NUMBER ALY1200048
EVENT NUMBER ALY1200049
EVENT NUMBER ALY1200050
EVENT NUMBER ALY1200051
EVENT NUMBER ALY1200052
EVENT NUMBER ALY1200053
EVENT NUMBER ALY1200054
EVENT NUMBER ALY1200055

OKEEFE
Special weather statement, May 29, 5:34 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
534 PM EDT TUE MAY 29 2012

MAZ001-NYZ053-054-VTZ013-292215-
BENNINGTON VT-NORTHERN BERKSHIRE MA-EASTERN RENSSELAER NY-
WESTERN RENSSELAER NY-
534 PM EDT TUE MAY 29 2012

...A STRONG THUNDERSTORM IN

  BENNINGTON COUNTY IN SOUTHERN VERMONT...
  BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...

AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS UP
TO 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR AVERILL PARK...OR ABOUT 7 MILES NORTHEAST OF
NASSAU...AND MOVING NORTHEAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
STEPHENTOWN BY 540 PM EDT
BERLIN AND 9 MILES SOUTHEAST OF GRAFTON BY 550 PM EDT
6 MILES NORTHWEST OF NEW ASHFORD BY 600 PM EDT
WILLIAMSTOWN AND POWNAL BY 610 PM EDT
NORTH ADAMS...STAMFORD...7 MILES NORTHWEST OF ADAMS AND 8 MILES
NORTHWEST OF FLORIDA BY 615 PM EDT

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4273 7295 4273 7301 4271 7301 4271 7295
      4269 7296 4267 7298 4266 7296 4249 7357
      4268 7372 4300 7301 4293 7301 4293 7293
TIME...MOT...LOC 2134Z 246DEG 25KT 4260 7351

WASULA/FRUGIS
Special weather statement, May 29, 5:36 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
536 PM EDT TUE MAY 29 2012

NYZ058-059-063-064-292200-
EASTERN GREENE NY-WESTERN GREENE NY-WESTERN ULSTER NY-
EASTERN ULSTER NY-
536 PM EDT TUE MAY 29 2012

...STRONG THUNDERSTORMS MOVING INTO

  GREENE COUNTY IN EAST CENTRAL NEW YORK...
  ULSTER COUNTY IN EAST CENTRAL NEW YORK...

AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...
WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PRATTSVILLE TO 22
MILES WEST OF WOODLAND VALLEY CAMPGROUND...OR ALONG A LINE EXTENDING
FROM 6 MILES NORTHEAST OF ROXBURY TO 8 MILES EAST OF ROSCOE...AND
MOVING EAST AT 45 MPH.

THUNDERSTORMS WILL BE NEAR...
WINDHAM BY 550 PM EDT
WOODLAND VALLEY CAMPGROUND...LANESVILLE...PHOENICIA AND HUNTER BY 555
PM EDT
MOUNT TREMPER...WEST SHOKAN...KENNETH L WILSON CAMPGROUND AND
NORTH-SOUTH LAKE CAMPGROUND BY 600 PM EDT

LAT...LON 4205 7473 4212 7456 4215 7453 4215 7451
      4217 7446 4221 7454 4233 7445 4236 7425
      4240 7424 4243 7380 4206 7396 4182 7397
      4186 7447 4189 7448 4200 7475
TIME...MOT...LOC 2136Z 274DEG 38KT 4233 7441 4194 7470

NAS/JPV
Local storm report, May 29, 5:40 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
540 PM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     TSTM WND DMG     MECHANICVILLE           42.90N  73.69W
05/29/2012                   SARATOGA           NY   AMATEUR RADIO

            TREES DOWN ON WIRES

0539 PM     TSTM WND DMG     TROY                    42.73N  73.68W
05/29/2012                   RENSSELAER         NY   PUBLIC

            TREE DOWN ON BILLINGS AVENUE

&&

EVENT NUMBER ALY1200056
EVENT NUMBER ALY1200057

OKEEFE

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 8:19 PM EDTSpecial Weather StatementALYFulton56 min
May 28, 8:28 PM EDTSevere Thunderstorm WarningALYFulton, Herkimer47 min
May 28, 9:19 PM EDTSpecial Weather StatementALYFulton56 min
May 28, 10:15 PM EDTSpecial Weather StatementALYFulton60 min
May 29, 3:44 AM EDTSpecial Weather StatementALYHamilton46 min
May 29, 4:06 AM EDTSpecial Weather StatementALYHerkimer39 min
May 29, 4:44 AM EDTSpecial Weather StatementALYHamilton46 min
May 29, 5:04 AM EDTSevere Thunderstorm WarningALYHamilton26 min
May 29, 5:30 AM EDTSevere Thunderstorm WarningALYHamilton, Herkimer60 min
May 29, 6:52 AM EDTSpecial Weather StatementALYHamilton, Herkimer38 min
May 29, 7:07 AM EDTSpecial Weather StatementALYWarren38 min
May 29, 7:23 AM EDTSpecial Weather StatementALYHamilton, Herkimer52 min
May 29, 7:42 AM EDTSpecial Weather StatementALYWarren33 min
May 29, 8:02 AM EDTSpecial Weather StatementALYWarren28 min
May 29, 12:11 PM EDTSpecial Weather StatementALYFulton34 min
May 29, 12:21 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer54 min
May 29, 1:12 PM EDTSevere Thunderstorm WarningALYHamilton44 min
May 29, 1:16 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Saratoga, Warren59 min
May 29, 1:18 PM EDTSevere Thunderstorm WarningALYWarren, Washington57 min
May 29, 1:38 PM EDTSpecial Weather StatementALYHamilton, Herkimer37 min
May 29, 1:43 PM EDTTornado WarningALYWarren, Washington27 min
May 29, 1:46 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer59 min
May 29, 1:47 PM EDTSpecial Weather StatementALYRensselaer43 min
May 29, 2:03 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer57 min
May 29, 2:16 PM EDTTornado WarningALYFulton, Hamilton29 min
May 29, 2:27 PM EDTSevere Thunderstorm WarningALYHerkimer42 min
May 29, 2:33 PM EDTSpecial Weather StatementALYRensselaer42 min
May 29, 2:37 PM EDTSpecial Weather StatementALYWashington23 min
May 29, 2:40 PM EDTSevere Thunderstorm WarningALYSaratoga, Washington50 min
May 29, 2:44 PM EDTSpecial Weather StatementALYUlster61 min
May 29, 2:50 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer55 min
May 29, 3:00 PM EDTSevere Thunderstorm WarningALYHamilton, Warren60 min
May 29, 3:17 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer58 min
May 29, 3:25 PM EDTTornado WarningALYFulton, Hamilton, Herkimer35 min
May 29, 3:42 PM EDTSpecial Weather StatementALYUlster63 min
May 29, 3:46 PM EDTSevere Thunderstorm WarningALYGreene, Ulster32 min
May 29, 3:59 PM EDTSevere Thunderstorm WarningALYWarren, Washington61 min
May 29, 4:03 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren57 min
May 29, 4:20 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery, Saratoga55 min
May 29, 4:24 PM EDTSpecial Weather StatementALYColumbia66 min
May 29, 4:43 PM EDTSevere Thunderstorm WarningALYColumbia62 min
May 29, 4:47 PM EDTSevere Thunderstorm WarningALYAlbany, Schenectady, Schoharie42 min
May 29, 4:47 PM EDTSevere Thunderstorm WarningALYSaratoga, Washington43 min
May 29, 4:50 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Saratoga, Schenectady, Washington55 min
May 29, 4:56 PM EDTAreal Flood AdvisoryALYFulton, Hamilton, Herkimer, Montgomery, Saratoga, Schenectady and 2 more2 hr
May 29, 5:09 PM EDTSevere Thunderstorm WarningALYWashington51 min
May 29, 5:15 PM EDTSpecial Weather StatementALYDutchess30 min
May 29, 5:16 PM EDTAreal Flood AdvisoryALYAlbany, Saratoga119 min
May 29, 5:17 PM EDTSevere Thunderstorm WarningALYWashington28 min
May 29, 5:34 PM EDTSpecial Weather StatementALYRensselaer41 min
May 29, 5:36 PM EDTSpecial Weather StatementALYGreene, Ulster24 min
May 29, 5:45 PM EDTSevere Thunderstorm WarningALYRensselaer60 min
May 29, 5:53 PM EDTSpecial Weather StatementALYUlster37 min
May 29, 6:07 PM EDTSpecial Weather StatementALYGreene, Ulster23 min
May 29, 6:16 PM EDTSpecial Weather StatementALYDutchess44 min
May 29, 6:29 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess61 min
May 29, 6:39 PM EDTSpecial Weather StatementALYColumbia, Dutchess36 min
May 29, 7:06 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess54 min
May 29, 6:44 PM EDTSevere Thunderstorm WarningALYBerkshire61 min

Nearby

Severe Thunderstorm Warnings in New York, 2012Severe Thunderstorm Warnings in Massachusetts, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.